Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 432, NWS Jackson, MS

July 18, 2000Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2000, 6:01 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 18, 2000, 6:01 PM CDT (23:01 UTC)
Expired
Jul 18, 2000, 6:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Rankin County, MS, Simpson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1805 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182303
SVRJAN
MSC121-127-182345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 645 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
 TWO SEVERE THUNDERSTORMS...ONE NEAR PUCKETT...AND ONE 2 MILES       
 SOUTHEAST OF MAGEE...MOVING NORTHEAST AT 5 MPH. 

* THE SEVERE THUNDERSTORMS WILL AFFECT RURAL AREAS.
  

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

65

LAT...LON 3186 8975 3194 8966 3205 8966 3206 8972
          3215 8972 3199 8991

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:30 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 18, 5:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE JUL 18 2000

SCATTERED THUNDERSTORMS SOUTH OF I-20 ARE DEVELOPING ALONG
OLD...NEARLY DIFFUSE FRONTAL BOUNDARY WHERE MOISTURE CONVERGENCE AND
INSTABILITY (-6-(-8)) ARE MAXIMIZED. WILL NEED TO ADJUST ZONE POPS
IN CENTRAL AND SOUTHERN AREAS FOR THIS EVENING TO MORE OF A 30 TO 40
PERCENT NATURE AS NUMEROUS OUTFLOWS TRIGGER NEW CONVECTION WITH SOME
WIND DAMAGE ALREADY REPORTED. OTHERWISE...REST OF FORECAST ON TRACK.

JAN 074/098 073/100 321
MEI 070/100 069/102 121

.JAN...
AR...HEAT ADVISORY THROUGH WEDNESDAY ZONES 074-075.
LA...HEAT ADVISORY THROUGH WEDNESDAY ZONES 007>009-015-016.
MS...HEAT ADVISORY THROUGH WEDNESDAY ZONES 018-019-025-034>036-
     040>042-047.
/05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:42 PM CDTSevere Thunderstorm WarningJANAttala, Holmes38 min
Jul 17, 9:09 PM CDTSevere Thunderstorm WarningJANMadison41 min
Jul 18, 4:02 PM CDTSevere Thunderstorm WarningJANCovington28 min
Jul 18, 4:27 PM CDTSevere Thunderstorm WarningJANCopiah48 min
Jul 18, 4:34 PM CDTSevere Thunderstorm WarningJANLincoln41 min
Jul 18, 4:43 PM CDTSevere Thunderstorm WarningJANJefferson Davis47 min
Jul 18, 5:15 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln45 min
Jul 18, 5:18 PM CDTSevere Thunderstorm WarningJANRankin, Simpson42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.